Hail, Blaine
- When
- August 8, 5:15 PM MST to 5:20 PM MST
- Where
- Blaine County, 1 mi S of Bellevue to 1 mi N of Bellevue
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.456, -114.270
Three quarter inch hail fell in Bellevue.
Hail in Bellevue.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Hail in Bellevue.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 8, 2:11 AM MST, 15 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 311 AM MDT FRI AUG 8 2008 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE REGION AS MONSOON MOISTURE IS IN PLACE. TODAY WILL BE RATHER ACTIVE AS SHOWERS/STORMS SHOULD INCREASE BY AFTN IN COVERAGE AND INTENSITY. PW VALUES AROUND 1 INCH AND HIGHER WILL REMAIN PLACE FOR HEAVY RAINFALL ESPECIALLY ACROSS THE CENTRAL MTNS. FLASH FLOOD WATCH FOR THAT AREA REMAINS IN PLACE ALTHOUGH HAVE MOVED UP THE START TIME TO 16Z FROM 18Z WITH ENDING STILL AT 6Z TONIGHT. FOR THE REST OF EASTERN IDAHO...THE THREAT OF LOCALIZED FLOODING EXISTS MAINLY IN HIGHER TERRAIN. BETTER BULK SHEAR AND INSTABILITY IS FORECASTED FOR TODAY...THERE GUSTY WINDS AND SMALL HAIL POTENTIAL IS THERE FOR ALL OF THE CWA WITH THE HIGHEST THREAT ACROSS NORTHERN AREAS. STRONG/ISOLD SEVERE STORMS CANNOT BE RULED OUT. LOW PRESSURE WILL CONTINUE TO SLOWLY WORK INLAND AND EVENTUALLY ACROSS CANADA AND THE NORTHERN STATES THROUGH EARLY NEXT WEEK. SATURDAY WILL SEE MORE SHOWERS AND STORMS ESPECIALLY ACROSS THE NORTHERN AND EASTERN MOUNTAINS. ONCE AGAIN...THE THREAT OF HEAVY RAIN...HAIL AND GUSTY WINDS EXISTS. WILL NEED TO MONITOR FOR BETTER POTENTIAL FOR STRONG TO SEVERE STORMS. AS THE FLOW TURNS MORE WESTERLY DUE TO THE LOW MOVING INLAND AND EVENTUALLY TO OUR EAST...THE MONSOON MOISTURE WILL BE SUPPRESSED TO OUR SOUTH AND EAST. THIS WILL BRING AND END TO THE TSTORM THREAT ACROSS EASTERN IDAHO. BY THE MIDDLE AND END OF NEXT WEEK...MODELS STILL AT ODDS ALTHOUGH THEY ARE TRENDING TOWARD A LOW SOMEWHERE NEAR THE WEST COAST AND A RIDGE OVER THE ROCKIES. FOR NOW...KEPT IDEA OF VERY LOW POPS IN THE MTNS ONLY. LOOKING AT TEMPS...IT SHOULD BE COOLER THROUGH EARLY NEXT WEEK DUE TO CLOUDS/STORMS AND COOLER WESTERLY FLOW SETTING UP. AS THE RIDGE/SOUTHWEST FLOW SETS UP THEREAFTER...EXPECT WARMER WEATHER TO RETURN. KEYES && .AVIATION...MOIST AIR MASS IN PLACE OVER SOUTHEAST IDAHO TODAY WITH ANOTHER ROUND OF SCATTERED THUNDERSTORMS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SOME CELLS PRODUCING MVFR CONDITIONS...ESPECIALLY THE CENTRAL MOUNTAINS AND THE KSUN TAF SITE. ADDITIONAL THUNDERSTORMS EXPECTED SATURDAY AS PACIFIC LOW MOVES INLAND AND COLD FRONT CROSSES FORECAST AREA. RS && .FIRE WEATHER...MONSOONAL MOISTURE REMAINS IN PLACE OVER SOUTHEAST IDAHO WITH MAINLY WET THUNDERSTORMS EXPECTED THROUGH SATURDAY. THUNDERSTORM COVERAGE SHOULD BE GREATER IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY AND MAY INCLUDE LOCALLY HEAVY DOWN POURS. HOWEVER...EXPERIMENTAL LIGHTNING FORECASTS INDICATE STRONG POTENTIAL FOR SIGNIFICANT LIGHTNING FROM EVEN MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORM COVERAGE...PARTICULARLY IN THE UPPER SNAKE RIVER VALLEY. THEREFORE HAVE GONE WITH A MORE BROAD BRUSH TODAY AND RED FLAG WARNINGS ARE IN EFFECT UNTIL MIDNIGHT TONIGHT IN ZONES 409...410...412...475...476 AND 477. THE PACIFIC LOW CONTINUES TO MOVE INLAND ON SATURDAY WITH A COLD FRONT EXPECTED LATE AFTERNOON AND ANOTHER DAY OF THUNDERSTORMS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR IDZ409-410-412-475>477. FLASH FLOOD WATCH FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING FOR IDZ018-031. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 406 AM MDT FRI AUG 8 2008 IDZ017>025-031-032-091015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 406 AM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. HEAVY RAINFALL IS POSSIBLE IN HIGHER ELEVATIONS...ESPECIALLY ACROSS THE CENTRAL MOUNTAINS WHERE A FLASH FLOOD WATCH IS IN EFFECT. PLEASE SEE FFAPIH FOR MORE INFORMATION. GUSTY WINDS...HAIL AND MORE LOCALIZED HEAVY RAINFALL IS EXPECTED ELSEWHERE. STRONG...POSSIBLY ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DUE TO THUNDERSTORM COVERAGE AND THE POTENTIAL FOR NUMEROUS LIGHTNING STRIKES...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF EASTERN IDAHO THROUGH TONIGHT. PLEASE SEE RFWPIH FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FOR SATURDAY...ESPECIALLY ACROSS CENTRAL MOUNTAINS AND CLOSER TO THE CONTINENTAL DIVIDE. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND HAIL IS POSSIBLE WITH THE STRONGER STORMS. THE HIGHEST THREAT FOR STRONG TO SEVERE STORMS WILL BE ACROSS NORTHERN AREAS. AS MONSOON MOISTURE IS SUPPRESSED TO THE SOUTH AND EAST NEXT WEEK...THE THREAT OF THUNDERSTORMS WILL DIMINISH. ISOLATED MOUNTAIN THUNDERSTORMS ARE EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Three quarter inch hail fell in Bellevue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2008Every state in 2008This day in weather historyWarnings in Idaho, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133002.